Please use this identifier to cite or link to this item:

Title: Optimal linear and two-bracket income taxes with idiosyncratic earnings risk
Authors: Hsu, M.;Yang, Chuncai
Contributors: 財政學系
Keywords: Idiosyncratic risk;Optimal taxation;Piecewise linear tax
Date: 2013-09
Issue Date: 2015-05-28 18:02:10 (UTC+8)
Abstract: This paper quantitatively characterizes optimal linear and two-bracket income taxes. We consider a dynamic-stochastic-general-equilibrium model in which tax design involves redistributing income for both equity and social insurance. Substantive findings include: (i) a significant fraction of agents supply zero labor or hold zero assets at the optimum; (ii) neglecting tax distortion imposed on either of labor-leisure and consumption-saving decisions will lead to the prescription of tax codes that deviate substantially from the optimum; and (iii) the optimal two-bracket tax schedule will turn from regressivity to progressivity in the marginal tax rate once the volatility of idiosyncratic shocks becomes sufficiently large. The last finding is consistent with the results in Apps et al. (forthcoming), and it also reconciles the contradictory results regarding the optimal two-bracket tax schedule between Slemrod et al. (1994) and Strawczynski (1998). © 2013 Elsevier B.V.
Relation: Journal of Public Economics, 105, 58-71
Data Type: article
DOI 連結:
Appears in Collections:[財政學系] 期刊論文

Files in This Item:

File Description SizeFormat
58-71.pdf536KbAdobe PDF546View/Open

All items in 學術集成 are protected by copyright, with all rights reserved.

社群 sharing